250 mg, 500 mg, 800 mg, 1 g film-coated tablets
phenoxymethylpenicillin potassium

What Kåvepenin is and what it is used for

The active substance in Kåvepenin, phenoxymethylpenicillin, is penicillin (an antibacterial drug) that prevents the bacterium from building a normal cell wall. Without a functioning cell wall, the bacterium dies quickly.

Kåvepenin is used for sore throat, tooth infectionpneumonia, sinusitis, ear infections, bacterial infections of the skin, and subcutaneous tissue (such as inflammation of the connective tissue, Borrelia infection ).

What you need to know before taking Kåvepenin

Do not take Kåvepenin

  • if you are allergic to penicillins or any of the other ingredients of this medicine (listed in section 6).

Warnings and cautions

Talk to your doctor or pharmacist before taking Kåvepenin.

If you are hypersensitive to cephalosporins (another group of antibacterial drugs), consult your doctor before using Kåvepenin.

In case of sudden rash, fever, and/or swelling of the face, treatment should be stopped and a doctor consulted.

Other medicines and Kåvepenin

Tell your doctor or pharmacist if you are taking, have recently taken, or might take any other medicines.

Kåvepenin can affect or be affected by other drugs:

  • certain medicines for tumors and disorders of the immune system (methotrexate)
  • medicines for gout (probenecid).

Kåvepenin with food and drink

Kåvepenin has the best effect if taken on an empty stomach, or at least 1 hour before or 2 hours after a meal.

Pregnancy and breastfeeding

If you are pregnant or breastfeeding, think you may be pregnant, or are planning to have a baby, ask your doctor or pharmacist for advice before taking this medicine.

There are no known risks when using Kåvepenin during pregnancy.

Phenoxymethylpenicillin passes into breast milk but is unlikely to affect breastfed infants.

Driving and using machines

No known effect on the ability to drive or use machines.

How to take Kåvepenin

Always take this medicine exactly as your doctor has told you. Ask your doctor or pharmacist if you are unsure.

Dose one is determined by the doctor who adapts it individually for you. The size of the dose depends on the type of infection and body weight.

The breaking groove on the tablets is not to divide the tablet into equal doses, but only to facilitate swallowing.

If you take more Kåvepenin than you should:

If you have ingested too much medicine or if e.g. If a child has ingested the medicine by mistake, contact a doctor, hospital, or the Poison Information Center (tel. 112) for risk assessment and advice.

If you forget to take Kåvepenin

Do not take a double dose to make up for a forgotten tablet.

If you stop taking Kåvepenin

Even if you feel better already after a few days, the entire Kåvepenin regimen must be completed according to the prescription. Otherwise, some bacteria may survive for a while, grow and cause a recurrence of infection.

If you have any further questions on the use of this product, ask your doctor or pharmacist.

Possible side effects

Like all medicines, this medicine can cause side effects, although not everybody gets them.

Common (may affect up to 1 in 10 people ): Stomach upset, mainly nausea or loose stools and rash.

Uncommon (may affect up to 1 in 100 people): Hypersensitivity reaction with fever and/or joint painHives, alopecia ( eosinophilia ).

Rare (may affect up to 1 in 1,000 people): Severe allergic reaction ( anaphylactic reaction ).

Very rare (may affect up to 1 in 10,000 people): Itching.

In case of prolonged or severe diarrhea, you should consult a doctor.

Itching in the abdomen can be caused by fungal overgrowth.

How to store Kåvepenin

Keep this medicine out of the sight and reach of children.

Do not use this medicine after the expiry date which is stated on the carton after EXP. dat or EXP. The expiration date is the last day of the specified month.

Medicines should not be disposed of via wastewater or household waste. Ask your pharmacist how to dispose of medicines no longer required. These measures will help to protect the environment.

Contents of the pack and other information

Content declaration

1 tablet contains:

The active substance is phenoxymethylpenicillin potassium 250 mg, 500 mg, 800 mg, and 1 gram respectively.

The other ingredients are magnesium stearate, povidone, hypromellose, paraffin, macrogol, dye (titanium dioxide E 171).

What the medicine looks like and contents of the pack

250 mg: white rod-shaped film-coated tablets, marked with a notch and PCV 250.

500 mg: white rod-shaped film-coated tablets, marked with the notch and PCV 500.

800 mg: white rod-shaped film-coated tablets, marked with the notch and PCV 0.8.

1g: white elliptical film-coated tablets, marked with the notch and PCV 1.0.

Pack size:

Tablets 250 mg: 20 and 40 pcs

500 mg tablets: 20, 30, 40, 100 and 98 x 1 (single dose)

Tablets 800 mg: 14, 20, 30, 40, 100 and 98 x 1 (single dose)

1 g tablets: 14, 20, 30, 40, 100 and 98 x 1 (single dose)

Marketing Authorisation Holder:

Meda AB

Box 906

170 09 Solna

Phone 08-630 19 00

Muhammad Nadeem

Leave a Reply